Citation: chasinghighs. "A Wrong Assumption: An Experience with Methadone (exp56683)". Erowid.org. Oct 9, 2016. erowid.org/exp/56683
||(pill / tablet)
| T+ 0:00
||(ground / crushed)
| T+ 0:30
||(pill / tablet)
You Want to Get to Know Methadone? Overdose.
An abundance of methadone tablets came into my possession earlier the same night that I took these, from a friend of mine. I hadn't planned on taking any myself, having discontinued all of my drug use several weeks ago, except for eating mushrooms occasionally.
Well, about five hours after obtaining them, I got stressed out over something, and just wanted to get fucked up and go to sleep. I learned that methadone doesn't stay in your system very long and isn't often tested for, so I decided that it couldn't hurt. At first I took 4, 5mg tablets and then snorted 2. That's a total of 30mg so far. I had no tolerance to opioids at this point, which is worth mentioning.
After about 30 minutes I started feeling the warmth of the state that methadone puts me in. I decided to take 4 more 5mg tablets, just to make sure I got good and high. I wanted to get the full experience because I didn't plan on doing it again.
Two hours later I started feeling kind of strange. Not in a good way. Never did I feel any nausea, but I felt strange. I started shaking, and had no appetite. I didn't have anything in my stomach so I tried to eat an oatmeal cream pie. I threw it away after one bite.
I called my girlfriend and told her that I was scared I had overdosed and that I felt like I was dying. She told me that I'm fine and I just need to calm down. I got off of the phone with her relatively quickly because I started feeling restless and nervous, all on top of the painkiller buzz I already felt. So here I am, looking up the number for poison control when my dad came in the living room. It was about 3 in the morning when I found the number, which was hard to find, because I was confused and couldn't really read that well or concentrate. My dad said hey to me, I said hey to him and he went back to bed. I called poison control and asked what one should do in case of a methadone overdose. They told me getting to the emergency room was the only thing to do. I asked if throwing up would help and they said no. The woman stressed it a lot that anyone who had overdosed on methadone should get to the emergency room. So I got off of the phone and started considering going to the emergency room. I got on google and typed in 'methadone overdose' to find out how much one could take before it became life-threatening. All of the results it came up with initially kind of scared me. So many results. News paper articles and everything calling methadone this 'prominent new killer.' And they said people had overdosed on 50mg or less. I only weigh 130lbs. so I figured if someone could overdose off of what I took, I was kind of in danger being of such low weight.
It wasn't until breathing became voluntary that I got worried. I called my girlfriend again and left her a voicemail telling her that I was going to the hospital and to call my cell if she wanted to talk to me instead of my house. I was heaving in breaths between sentences during this voicemail.
Driving while intoxicated, tripping, or extremely sleep deprived is dangerous and irresponsible because it endangers other people. Don't do it!]
I went out to my car and took off to the hospital. I had a lot of trouble backing out of the driveway, because I was extremely fucked up by this point. Once I was going straight, I didn't have a problem driving. I went probably an average of 85 mph all the way to the hospital. The whole time I was fighting to breathe and fighting to stay conscious. My best friend called me on the way there and asked if I was still okay, because I told him how much I had taken.
I said 'No, I'm not. I'm on the way to the hospital. I'm dying man.' I was speaking very slowly from the methadone. He said 'Okay go, just get there man, get there.' I told him I would call him and keep him updated. Then my girlfriend called me. I don't remember what all she said. She was just very worried and hysterical. I just concentrated on driving and told her I would call her when I was okay and that I would be okay and then got off the phone. I started to feel a little relieved mentally when I got close to the hospital. I got out and tried to go into the ambulance emergency door, which didn't open for me. I tried to go into another door, which was locked. I was so confused and thought I would die in front of the hospital like a fool until I found the right door. I hit the intercom and yelled 'I need to see a doctor!.'
30 minutes later I was lying in a bed, drinking charcoal and talking to cops. I threw the charcoal up after drinking a bottle and a half of it. It was disgusting. The nurse got this huge tube out after that and shoved it up my nose and down into my stomach. It was very painful. Then she injected the liquid charcoal into my stomach with a plastic syringe on the end of the tube. I had to keep this tube in my nose for 2 hours. The methadone also constipated me, so I couldn't give them a urine sample. This meant that I would have to get a catheter put in me so they could obtain a sample. This was horrible too, about one half as bad as the tube in my nose though. But the nurse got her urine, I got my charcoal, and the police got their report. I also got called an idiot several times. They treat overdosers like junkies and fools in the hospital, when they're not trying to find out why you were trying to kill yourself, even if you weren't. After my urinalysis came back from the lab and proved that no other drugs were in my system, they sent me upstairs to a nice room, with and adjustable bed and nice nurses and food that I couldn't keep down because I was too sick from the pills. I layed there for about 5 hours and itched and watched tv and talked to people on the phone.
When they finally released me, my nurse walked me out to my car to make sure I didn't collapse. I'm surprised they let me go, since my car looked like it had been parked by a blind man and I was still talking slow and obviously still high. I just smooth talked and got the hell out of there.
I don't think I'll be taking anymore methadone. I stayed high for 12 hours after leaving the hospital and that was enough. I'm still constipated after 48 hours and have barely eaten. I just didn't know it was so easy to overdose on. I read that it takes a lot of heroin to overdose. So I assumed (wrongly) that methadone had a high ld50 as well. I'm dreading my uninsured medical bills...
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.